Format

Send to

Choose Destination
Curr Drug Saf. 2019 Jul 8. doi: 10.2174/1574886314666190708152223. [Epub ahead of print]

Levofloxacin induced Desquamation: A Rare Case Report.

Author information

1
MBBS Intern, Guru Gobind Singh Medical College, and Hospital, Faridkot, Punjab. India.
2
Pharm-D Intern, Department of Pharmacy Practice, Indo-Soviet Friendship College of Pharmacy, Moga, Punjab. India.
3
Department of Medicine, Guru Gobind Singh Medical College, and Hospital, Faridkot, Punjab. India.

Abstract

INTRODUCTION:

- Levofloxacin is a fluoroquinolone active against both gram-negative and gram-positive bacteria with well-defined margin of safety and efficacy. It has various labelled adverse effects like other fluoroquinolones but its adverse effect like desquamation is rarely reported.

METHODS:

We present a case report of levofloxacin-induced desquamation in an India patient.

CASE REPORT:

- A-38-year old female patient presented to outpatient department, with chief complaints of peeling of her epidermal skin. Initially, Desquamation started on her greater figure, slowly evolved her hand, feet, lower limbs as well as upper limb and neck region. She was prescribed Levofloxacin for respiratory tract infection.

RESULT:

- Considering temporal relationship, upon causality assessment, (Adverse Drug Reaction) ADR was found to be likely, moderate and probable. Drug was withdrawn along with initiation of supportive therapy and reaction subsided.

DISCUSSION:

- Although adverse drug reactions like desquamation are not fatal, but this induces anxiety in the patients and reduces patient's quality of life. This case report will help to keep physicians vigilant about the current Adverse Drug Reaction, helping in early detection and management of ADR.

KEYWORDS:

Adverse Drug Reactions; desquamation; levofloxacin; palmoplantar exfoliation

Supplemental Content

Full text links

Icon for Bentham Science Publishers Ltd.
Loading ...
Support Center